Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 71, NWS Nashville, TN

April 29, 2005Hickman County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 29, 2005, 8:42 PM CDT for Hickman County, Tennessee. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 29, 2005, 8:42 PM CDT (01:42 UTC)
Expired
Apr 29, 2005, 9:34 PM CDT
In force
52 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Hickman County, TN

The radar

The Nashville radar (KOHX), 100 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 29, 6:55 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.7 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2005-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 60 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2005-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 287 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
60 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
873 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
287 m²/s²
0-3 km storm-relative helicity
406 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 300144
SVROHX
TNC081-300230-
/O.NEW.KOHX.SV.W.0071.050430T0142Z-050430T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
842 PM CDT FRI APR 29 2005

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HICKMAN COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF CENTERVILLE

* UNTIL 930 PM CDT

* AT 838 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING NICKEL SIZE HAIL.
  THIS STORM WAS LOCATED 14 MILES WEST OF CENTERVILLE...AND MOVING
  NORTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ONLY BY 900 PM CDT
  PINEWOOD BY 915 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3588 8774 3565 8766 3573 8727 3599 8734

$$
BOYD
1 follow-up statement
000 
WWUS54 KOHX 300234
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
932 PM CDT FRI APR 29 2005

TNC081-300241-
/O.EXP.KOHX.SV.W.0071.000000T0000Z-050430T0230Z/
HICKMAN TN-
932 PM CDT FRI APR 29 2005

...THE SEVERE THUNDERSTORM WARNING FOR HICKMAN COUNTY EXPIRED AT 930
PM CDT...

THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE.

ADDITIONAL STRONG THUNDERSTORMS WERE MOVING INTO THE COUNTY FROM
THE WEST. PEOPLE ARE URGED TO REMAIN ALERT AND STAY TUNED TO THIS
SAME SOURCE IN CASE THESE STORMS INTENSIFY AND WARNINGS BECOME 
NECESSARY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
SATURDAY MORNING FOR TENNESSEE.

LAT...LON 3588 8774 3565 8766 3573 8727 3599 8734

$$
STEIGERWALDT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 7:15 PM CDT, 1 hour 27 minutes earlier.

Area forecast discussion, Apr 29, 7:15 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
715 PM CDT FRI APR 29 2005

.DISCUSSION...
UPDATED ALL OF THE MID STATE ZONES TO INCLUDE SEVERE THUNDERSTORM
WATCH NUMBER 212.  NO OTHER CHANGES AT THIS TIME.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
TN...SEVERE THUNDERSTORM WATCH 212 IS IN EFFECT UNTIL 2 AM CDT FOR
     THE FOLLOWING COUNTIES...BEDFORD...BENTON...CANNON...
     CHEATHAM...CLAY...COFFEE...CUMBERLAND...DAVIDSON...DE KALB...
     DICKSON...FENTRESS...GILES...GRUNDY...HICKMAN...HOUSTON...
     HUMPHREYS...JACKSON...LAWRENCE...LEWIS...MACON...MARSHALL...
     MAURY...MONTGOMERY...OVERTON...PERRY...PICKETT...PUTNAM...
     ROBERTSON...RUTHERFORD...SMITH...STEWART...SUMNER...TROUSDALE...
     VAN BUREN...WARREN...WAYNE...WHITE...WILLIAMSON...AND WILSON.

TN...FLASH FLOOD WATCH IN EFFECT FROM UNTIL 7 AM CDT SATURDAY FOR THE
     FOLLOWING COUNTIES...BEDFORD...BENTON...CANNON...
     CHEATHAM...CLAY...COFFEE...CUMBERLAND...DAVIDSON...DE KALB...
     DICKSON...FENTRESS...GILES...GRUNDY...HICKMAN...HOUSTON...
     HUMPHREYS...JACKSON...LAWRENCE...LEWIS...MACON...MARSHALL...
     MAURY...MONTGOMERY...OVERTON...PERRY...PICKETT...PUTNAM...
     ROBERTSON...RUTHERFORD...SMITH...STEWART...SUMNER...TROUSDALE...
     VAN BUREN...WARREN...WAYNE...WHITE...WILLIAMSON...AND WILSON.

&&

31
Hazardous weather outlook, Apr 29, 5:30 AM CDT, 15 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT FRI APR 29 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-301030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT FRI APR 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
A DEEPENING LOW PRESSURE CENTER WILL MOVE NORTHEAST INTO THE MID
STATE TONIGHT...DRAGGING A STRONG COLD FRONT ACROSS LATE TONIGHT.
IN ADVANCE OF THIS WEATHER SYSTEM...IT APPEARS THAT SEVERAL
ATMOSPHERIC INGREDIENTS WILL COME TOGETHER TO CREATE THE POTENTIAL
FOR SEVERE STORM DEVELOPMENT. IN ADDITION TO LOW LEVEL SATURATION AND
DEEP INSTABILITY...DRY AIR IN THE MID LEVELS WILL INCREASE THE SEVERE
STORM POTENTIAL...AND STRONG WIND SHEAR JUST ABOVE THE SURFACE WILL
ENHANCE SUPERCELL DEVELOPMENT...WITH POSSIBLE TORNADOES.

WITH THE LOW PRESSURE CENTER TRACK EXPECTED TO MOVE TOWARD
NASHVILLE TONIGHT...THE GREATEST POTENTIAL FOR SEVERE WEATHER...AND
FOR FLASH FLOODING AS WELL...WILL EXIST OVER THE SOUTHERN AND EASTERN
PORTIONS OF THE MID STATE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND EMERGENCY MANAGERS WILL LIKELY BE NEEDED TONIGHT.
PLEASE STAY TUNED TO SUBSEQUENT FORECASTS AND HAZARDOUS WEATHER
OUTLOOKS.

GIRODO

In the hours before

Special weather statement, Apr 29, 4:18 PM CDT, 4 hours 24 minutes before
TNZ005>011-022>034-056>066-075-077>080-093>095-292145-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
418 PM CDT FRI APR 29 2005

...SEVERE THUNDERSTORM WATCH FOR THE WESTERN AREAS OF MIDDLE
TENNESSEE UNTIL 7 PM CDT THIS EVENING...

AT 420 PM CDT...BOTH THE NASHVILLE AND MEMPHIS NATIONAL WEATHER
SERVICE RADARS ARE BEGINNING TO SHOW AN INCREASE IN THUNDERSTORM
ACTIVITY...MOVING EAST AT 45 MILES AN HOUR...ACROSS WEST
TENNESSEE...HEADED FOR THE TENNESSEE RIVER AND WESTERN MIDDLE
TENNESSEE. NEIGHBORING WEATHER SERVICE OFFICE IN MEMPHIS ISSUED
SEVERE THUNDERSTORM WARNINGS FOR A COUPLE OF COUNTIES IN WEST
TENNESSEE A SHORT WHILE AGO.

IF YOU LIVE IN WESTERN AREAS OF MIDDLE TENNESSEE...ESPECIALLY THE
NORTHWEST...BE AWARE THAT STRONG THUNDERSTORMS MAY MOVE INTO
YOUR AREA SHORTLY. THESE STORMS COULD BECOME SEVERE...SO STAY TUNED
FOR LATER STATEMENTS...AND WARNINGS SHOULD THEY BECOME NECESSARY.

BOYD
01
Special weather statement, Apr 29, 5:20 PM CDT, 3 hours 22 minutes before
TNZ005>011-022>034-056>066-075-077>080-093>095-292245-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
520 PM CDT FRI APR 29 2005

...SEVERE THUNDERSTORM WATCH UNTIL 7 PM CDT FOR WESTERN AREAS OF
MIDDLE TENNESSEE THIS FRIDAY EVENING...

SHOWERS AND A FEW THUNDERSTORMS ARE BEGINNING TO MOVE INTO NORTHWEST
MIDDLE TENNESSEE AT 515 PM CDT. THESE STORMS ARE BEING MONITORED
CLOSELY BY THE NATIONAL WEATHER SERVICE IN NASHVILLE...FOR SEVERE
WEATHER. IF YOU LIVE IN WESTERN AREAS OF MIDDLE TENNESSEE...STAY
ABREAST OF THE WEATHER THIS EVENING...BY LISTENING TO NOAA WEATHER
RADIO...COMMERCIAL RADIO OR TELEVISION. IF WARNINGS ARE ISSUED...
SEEK SHELTER IMMEDIATELY.

BOYD
01
Special weather statement, Apr 29, 6:49 PM CDT, 1 hour 53 minutes before
TNZ005>011-022>034-056>066-075-077>080-093>095-300015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
649 PM CDT FRI APR 29 2005

..SEVERE THUNDERSTORM WATCH UNTIL 7 PM CDT FOR WESTERN AREAS OF
MIDDLE TENNESSEE THIS FRIDAY EVENING...

A NEW SEVERE THUNDERSTORM WATCH WILL BE ISSUED BY THE STORM PREDICTION
CENTER SHORTLY...FOR ALL OF MIDDLE TENNESSEE...EFFECTIVE UNTIL 2 AM CDT.

BOYD
01
Special weather statement, Apr 29, 7:29 PM CDT, 1 hour 13 minutes before
TNZ005>011-022>034-056>066-075-077>080-093>095-300100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
729 PM CDT FRI APR 29 2005

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR ALL OF MIDDLE TENNESSEE
UNTIL 2 AM SATURDAY MORNING...

NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE EAST AT 730 PM
OUT OF WEST TENNESSEE INTO NORTHWESTERN AREAS OF MIDDLE TENNESSEE.
ANOTHER ROUND OF STRONG STORMS WILL MOVE EAST INTO BENTON...HUMPHREYS
AND PERRY COUNTIES. THESE STORMS ARE BEING MONITORED CLOSELY FOR SEVERE
THUNDERSTORM POTENTIAL. ALSO...HEAVY RAINFALL...COULD BECOME A PROBLEM
IN A FEW LOCATIONS AS STORMS CONTINUE TO TRAIN ACROSS THE AREA. DO NOT
DRIVE WHERE WATER COVERS THE ROAD. DITCHES AND SMALL STREAMS WILL RISE
QUICKLY DURING PERIODS OF HEAVY RAINFALL.

RESIDENTS OF MIDDLE TENNESSEE SHOULD STAY ABREAST OF THE WEATHER TONIGHT
AS STORMS COULD QUICKLY BECOME SEVERE. LARGE HAIL AND DAMAGING WINDS
WILL BE THE MAIN THREAT.

BOYD
01

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 7:53 PM CDTSevere Thunderstorm WarningOHXBenton37 min
Apr 29, 8:34 PM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart26 min
Apr 29, 8:50 PM CDTSevere Thunderstorm WarningOHXDickson27 min
Apr 29, 9:14 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson46 min
Apr 29, 11:03 PM CDTFlash Flood WarningOHXCheatham, Davidson, Dickson, Macon, Sumner, Trousdale and 1 more6 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.